Alert archive / Florida / Wind Chill Warnings in 2010
Wind Chill Warning 1, NWS Miami, FL
NWS Miami, FL issued this wind chill warning at Jan 9, 2010, 12:29 PM EST for 7 counties in Florida. It took effect at Jan 9, 2010, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 12:29 PM EST (17:29 UTC)
- In effect from
- Jan 9, 2010, 9:00 PM EST
- Expired
- Jan 10, 2010, 10:25 AM EST
- In force
- 13 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS42 KMFL 091729 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1229 PM EST SAT JAN 9 2010 FLZ063-066>070-168-100500- /O.UPG.KMFL.WC.A.0001.100110T0200Z-100110T1500Z/ /O.NEW.KMFL.WC.W.0001.100110T0200Z-100110T1600Z/ /O.NEW.KMFL.WC.Y.0008.100109T1729Z-100110T0200Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-COASTAL PALM BEACH- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...JUPITER... WEST PALM BEACH...BOCA RATON 1229 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL 9 PM EST THIS EVENING. TEMPERATURES ACROSS THE AREA HAVE FALLEN INTO THE UPPER 30S TO THE LOWER 40S ALONG WITH NORTHWEST WINDS OF AROUND 10 MPH. THIS WILL LEAD TO WIND CHILL READINGS IN THE 30 TO 35 DEGREE RANGE THROUGH THE REST OF THE AFTERNOON INTO EARLY THIS EVENING. TONIGHT TEMPERATURES WILL FALL INTO THE 25 TO 30 DEGREE RANGE ACROSS THE AREA...EXCEPT NEAR FREEZING ALONG THE COASTS. WINDS WILL PREVAIL AT AROUND 10 MPH INTERIOR TO 15 MPH NEAR THE COAST...GENERATING WIND CHILLS IN THE 20 TO 25 DEGREE RANGE...AND EVEN AS LOW AS THE UPPER TEENS OVER GLADES AND HENDRY COUNTIES. THESE ARE EXTREMELY LOW WIND CHILLS FOR SOUTH FLORIDA...AND CAN BE DANGEROUS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF 25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN EXTENDED DURATION. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ071>075-172>174-100500- /O.UPG.KMFL.WC.A.0001.100110T0200Z-100110T1500Z/ /O.NEW.KMFL.WC.W.0001.100110T0200Z-100110T1600Z/ INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...MICCOSUKEE INDIAN RESERVATION... MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND... MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK... SHARK VALLEY...MIAMI...MIAMI GARDENS...MIAMI LAKES...HIALEAH... DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE...FLAMINGO... POMPANO BEACH...FORT LAUDERDALE...FORT LAUDERDALE BEACH... HOLLYWOOD BEACH...AVENTURA...MIAMI BEACH...MIAMI SHORES... DOWNTOWN MIAMI...CUTLER BAY...HOMESTEAD BAYFRONT PARK... EVERGLADES NATIONAL PARK 1229 PM EST SAT JAN 9 2010 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE AREA. NORTHWEST WINDS WILL REMAIN UP OVERNIGHT...AND COULD EVEN INCREASE AFTER MIDNIGHT...WITH SUSTAINED WINDS OF 15 TO 20 MPH EXPECTED ALONG THE COAST OVERNIGHT TO 10 TO 15 MPH INLAND. THIS WILL LEAD TO WIND CHILL READING IN THE 30S THIS EVENING...FALLING INTO THE 20S OVERNIGHT. THESE ARE EXTREMELY LOW WIND CHILLS FOR SOUTH FLORIDA...AND CAN BE DANGEROUS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF 25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN EXTENDED DURATION. && $$ GREGORIA
2 follow-up statements
329 WWUS42 KMFL 101133 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 633 AM EST SUN JAN 10 2010 FLZ063-066>075-168-172>174-101600- /O.CON.KMFL.WC.W.0001.000000T0000Z-100110T1600Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI... MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI... KENDALL...CUTLER RIDGE...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK...EVERGLADES NATIONAL PARK 633 AM EST SUN JAN 10 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 20S OVER THE NORTHWEST INTERIOR TO THE LOWER TO MID 30S SOUTHEAST COAST. NORTHWEST WINDS WILL REMAIN UP EARLY THIS MORNING...WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS EXPECTED ALONG THE COAST THIS MORNING TO NEAR 10 MPH WELL INLAND. THIS WILL LEAD TO LOWEST WIND CHILL READINGS IN THE UPPER TEENS TO THE MID 20S. THESE ARE EXTREMELY LOW WIND CHILLS FOR SOUTH FLORIDA...AND CAN BE DANGEROUS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF 25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN EXTENDED DURATION. && $$
252 WWUS42 KMFL 101525 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1025 AM EST SUN JAN 10 2010 ...WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE THIS MORNING OVER ALL OF SOUTH FLORIDA... ...WIND CHILL ADVISORY IS NOW IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 1 PM EST THIS AFTERNOON... FLZ063-066>075-168-172>174-101800- /O.CAN.KMFL.WC.W.0001.000000T0000Z-100110T1600Z/ /O.NEW.KMFL.WC.Y.0009.100110T1525Z-100110T1800Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI... MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI... KENDALL...CUTLER RIDGE...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK...EVERGLADES NATIONAL PARK 1025 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR ALL OF SOUTH FLORIDA... ...WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE FOR ALL OF SOUTH FLORIDA... THE WIND CHILLS HAVE COME ABOVE 25 DEGREES THIS MORNING OVER ALL SOUTH FLORIDA. THEREFORE...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THE WIND CHILL READINGS WILL STILL REMAIN BETWEEN THE UPPER 20S TO LOWER 30S THIS MORNING INTO EARLY THIS AFTERNOON DUE TO THE BREEZY NORTHWEST WINDS AND TEMPERATURES IN THE UPPER 30S TO LOWER 40S. THEREFORE...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BAXTER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 9, 10:16 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 9, 10:16 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1016 AM EST SAT JAN 9 2010
...CRAZY, COLD MISERABLE SOUTH FL DAY...
...FREEZE WARNINGS ISSUED FOR PARTS OF THE AREA...
.UPDATE...SEVERAL UPDATES THIS MORNING:
TEMPS PLUMMETED ACROSS SOUTH FL THIS MORNING AND WITH THE
CLOUDS/LIGHT RAIN AND STRONG COLD AIR ADVECTION...SEE NO REASON
TEMPS WILL BUDGE THROUGHOUT THE DAY...WHICH IS EXACTLY WHAT WRF
SHOWS. SO UPDATED THE TEMP FCST TO GO WITH THE EXPECTED STEADY
TEMPS ALL AREAS THROUGH THE AFTERNOON. ALSO INCREASED POPS/SKY TO
WHAT WE HAVE WHICH WILL BE OCCASIONAL LIGHT RAIN/DRIZZLE
THROUGHOUT THE DAY BEFORE THINGS CLEAR THIS EVENING.
FREEZE WARNING HAS BEEN ISSUED FOR ALL OF COLLIER, HENDRY,
GLADES, AND PALM BEACH COUNTIES FOR TONIGHT INTO SUNDAY MORNING.
GIVEN SUCH STRONG COLD AIR ADVECTION SEEN THIS
MORNING...CONFIDENCE HAS GROWN FOR FREEZING TEMPS TO OCCUR ACROSS
THE NORTH HALF OF THE SERVICE AREA...AND SO THIS WARNING WAS
ISSUED. TEMPS OF 25-30 ARE EXPECTED ACROSS INTERIOR SECTIONS OF
THIS REGION...TO AROUND FREEZING ACROSS THE NAPLES/WEST PALM BEACH
METROPOLITAN AREAS.
A FREEZE WATCH CONTINUES IN EFFECT FOR BROWARD, MIAMI-DADE AND
MAINLAND MONROE COUNTIES. THERE IS A HIGHER DEGREE OF UNCERTAINTY
IN FREEZING TEMPS OCCURRING ACROSS THIS REGION...SO WILL WAIT FOR
THE 12Z MODEL GUIDANCE CYCLE AND MAKE AN ASSESSMENT ON POSSIBLE
UPGRADES THIS AFTERNOON.
NEED TO MENTION THE FACT THAT THERE HAS BEEN SOME SLEET ACROSS
PORTIONS OF CENTRAL FLORIDA ESPECIALLY ALONG AND NORTH OF TAMPA TO
ORLANDO. FORECAST SOUNDINGS SHOWS WET BULB ZERO HEIGHTS CRASHING
TO BELOW 1 K FT ACROSS THE LAKE REGION BY 00Z THIS EVENING. IT IS
GOING TO END UP BEING A RACE BETWEEN THE COLD AIR AND ENDING
PRECIP. THE PRECIP LIKELY WILL END BEFORE IT GETS COLD ENOUGH TO
SUPPORT ANYTHING MORE THAN RAIN ACROSS THE SERVICE AREA.
HOWEVER...AS HAS BEEN MENTIONED THE PREVIOUS FEW DAYS...THERE IS A
REMOTE POSSIBILITY OF A LITTLE SLEET MIXING IN WITH THE LIGHT RAIN
BY THIS EVENING ON THE BACK SIDE OF THE PRECIP SHIELD...MAINLY
NORTH OF AN EVERGLADES CITY TO WEST PALM BEACH LINE. THE
PROBABILITY OF THIS OCCURRING IS LOW ENOUGH TO CONTINUE TO EXCLUDE
THIS MENTION IN THE OFFICIAL FORECAST...AND IF IT OCCURRED IT
WOULD HAVE NO ADVERSE IMPACTS. IT'S CRAZY TO EVEN HAVE TO DISCUSS
THIS IN SOUTH FLORIDA!!
OTHER CHANGE WAS TO EXPAND THE SMALL CRAFT ADVISORY TO INCLUDE ALL
OF THE LOCAL WATERS. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 620 AM EST SAT JAN 9 2010/
AVIATION...LOW STRATUS WILL GENERATE MOSTLY IFR CIGS THIS MORNING
AND POSSIBLY INTO THE AFTERNOON BEFORE RETURNING TO VFR. AM A
LITTLE CONCERNED IN THE TIMING OF THE CLEARING DUE TO GUIDANCE
WANTS TO KEEP THE LOW CIGS UNTIL EARLY EVENING BUT LOOKING AT
LOCAL OBSERVATIONS SHOW CLOUDS LIFTING NORTH OF LAKE OKEECHOBEE SO
TAFS MAY BE A LITTLE TOO PESSIMISTIC AND WILL AMEND IF NECESSARY. LIGHT
RAIN WILL ALSO AT TIMES REDUCE VSBY TO AROUND 4SM BEFORE PUSHING
OFF TO THE SOUTHEAST LATER TODAY. NORTHWEST WIND FLOW WILL PREVAIL
THROUGH THE DAY AT SPEEDS OF AROUND 10-12KT AND GUSTING TO AROUND
16-18KT AND THEN DIMINISHING SOMEWHAT AFT 00Z THIS EVENING.
KOB
PREV DISCUSSION... /ISSUED 414 AM EST SAT JAN 9 2010/
DISCUSSION...STRONG COLD FRONT ENTERING MIAMI DADE COUNTY ATTM.
THE FRONT HAS SLOWED DOWN A BIT FROM EARLIER THOUGHT. THE MID
LEVEL TROUGHING IS STILL WAY BACK OVER LA. ATTM. HOWEVER, THE
FRONT SHOULD MOVE SOUTH OF THE MAINLAND BY SUNRISE. THE START OF
THE REAL COOLER TEMPS ARE STILL OVER THE LAKE REGION NORTHWARD.
THE RADAR DEPICTION OF INCREASING RAIN SHOWS WELL WHAT IS SEEN ON
THE FCSTD SOUNDINGS. THEY SHOW PWAT'S ACROSS THE AREA BETWEEN 1.25
TO 1.50 INCHES BY 12Z WITH DECENT MID LEVEL OMEGA VALUES AND
OVERRUNNING. HIGHS POPS ARE WARRANTED FOR TODAY. TEMPS WILL NOT
GET OUT OF THE 50S TODAY AND WILL ACTUALLY SLOWLY FALL AFTER LATE
THIS MORNING. RAIN CHANCES DROP OFF SHARPLY THIS EVENING WITH
DRIER AIR MOVING IN. SKIES WILL CLEAR BY LATE SUNDAY MORNING. WITH
AMPLE SUNSHINE BUT STILL LOW THICKNESS VALUES, HAVE STILL ACCEPTED
THE GFS MOS TEMP NUMBERS FOR THE MOST PART. NORTHWEST TO NORTH FLOW
SHOULD CONTINUE THROUGH MID WEEK WITH A SLOW WARMING TREND. HIGH
PRESSURE FINALLY MOVES INTO THE ATLANTIC THURSDAY FOR AN ONSHORE
FLOW OFF THE ATLANTIC. TEMPS SHOULD MAKE IT BACK INTO THE 70S.
SINCE THE FRONT HAS BEEN SLOWER THAN EXPECTED, HAVE TRIMMED BACK
THE WIND CHILL ADVISORY ONLY FOR GLADES COUNTY AND ONLY FROM 6 AM
TO 9 AM. HAVE EXTENDED THE FIRE WEATHER WATCH INTO THE METRO AREAS
FOR SUNDAY. THE FREEZE WATCH LOOKS FINE FOR NOW FOR ALL OF SOUTH
FLORIDA MAINLY AWAY FROM THE IMMEDIATE COASTS TONIGHT AND SUNDAY
MORNING. THIS WILL NEED TO BE UPGRADED TO A WARNING TODAY. THE
WIND CHILL WATCH FOR WIND CHILLS AT OR BELOW 25 DEGREES LOOKS GOOD
FOR MOST AREAS. THE CONFIDENCE IS LOW ON THIS WATCH DUE TO THE
WINDS DECREASING AND CIRRUS CLOUDS OVERHEAD. A FREEZE WATCH WILL
BE ISSUED FOR SUNDAY NIGHT AND MONDAY MORNING.
MARINE...A SCA WILL BE ISSUED FOR THE ATLANTIC AND GULF FOR THE
PERIOD TODAY THROUGH TONIGHT. WINDS AND SEAS WILL DECREASE ON
MONDAY WITH THE PRESSURE GRADIENT RELAXING. SCEC WILL BE UP FOR
THE LAKE AND BAY TODAY.
FIRE WEATHER...AS MENTIONED ABOVE, A FIRE WEATHER WATCH IS IN
EFFECT FOR SUNDAY. DEWPOINTS RECOVER SOMEWHAT FOR MONDAY BUT NEED
TO BE MONITORED FOR A POSSIBLE WATCH. NO PROBLEMS FOR TUESDAY ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 44 33 54 35 / + 20 10 -
FORT LAUDERDALE 46 36 57 38 / + 30 10 -
MIAMI 48 37 57 38 / + 40 10 -
NAPLES 45 33 52 32 / + 20 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM 9 PM EST THIS EVENING THROUGH SUNDAY MORNING
FOR FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ172-FLZ173-FLZ174.
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ075.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ075.
WIND CHILL WATCH FROM 9 PM EST THIS EVENING THROUGH SUNDAY
MORNING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ168.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR GMZ656-GMZ657-
GMZ676.
&&Hazardous weather outlook, Jan 9, 10:24 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1024 AM EST SAT JAN 9 2010 CORRECTED HEADLINE SECTION FOR WIND CHILL WATCH FLZ063-066>075-168-172>174-100600- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1024 AM EST SAT JAN 9 2010 ...FREEZE WARNING IN EFFECT PALM BEACH...GLADES...HENDRY AND COLLIER COUNTIES TONIGHT THROUGH SUNDAY MORNING... ...FREEZE WATCH IN EFFECT BROWARD...MIAMI DADE AND MAINLAND MONROE COUNTIES TONIGHT THROUGH SUNDAY MORNING... ...WIND CHILL WATCH IN EFFECT ALL SOUTH FLORIDA COUNTIES TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: COLDER AIR WILL CONTINUE TO FILTER DOWN THE PENINSULA TODAY, TEMPERATURES BY LATE TONIGHT WILL FALL INTO THE UPPER 20S TO LOWER 30S IN THE LAKE OKEECHOBEE REGION AND LOWER TO MID 30S ACROSS THE REMAINDER OF SOUTH FLORIDA. ALONG WITH A NORTHWEST WIND OF 5 TO 15 MPH, THIS WILL RESULT IN WIND CHILL READINGS AFTER MIDNIGHT TONIGHT RANGING FROM THE LOWER 20S IN THE LAKE OKEECHOBEE REGION TO THE UPPER 20S ALONG THE SOUTHEAST COAST. WIND: A NORTH TO NORTHWEST WIND OF 20 TO 25 KNOTS WITH GUSTS OF 25 TO 30 KNOTS WILL AFFECT THE LOCAL WATERS TODAY AND TONIGHT. WAVES: SEAS IN THE OFFSHORE GULF WATERS AND THE GULF STREAM WATERS OF THE ATLANTIC WILL BUILD TO 7 FEET LATER TODAY AND TONIGHT THEN POSSIBLY TO NEAR 9 FEET LATER ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE VERY COLD AIR MASS WILL REMAIN IN PLACE THROUGH MONDAY WITH TEMPERATURES AGAIN MONDAY MORNING RANGING FROM THE MID TO UPPER 20S ACROSS THE LAKE OKEECHOBEE REGION TO NEAR FREEZING ALONG BOTH COASTS EXCEPT MID TO UPPER 30S ALONG THE FAR SOUTHEAST COAST. A GRADUAL WARMING TREND IS EXPECTED TO BEGIN ON TUESDAY BUT TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH WEDNESDAY RETURNING TO SEASONAL LEVELS BY FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:42 AM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 35 hr |
| Jan 9, 4:51 AM EST | Small Craft Advisory | MFL | 56 hr | |
| Jan 9, 9:19 AM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 25 hr |
| Jan 9, 12:29 PM EST | Wind Chill Advisory | MFL | Collier, Glades, Hendry, Palm Beach | 9 hr |
Nearby
Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.